Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 3, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jan 11, 2014, 1:01 PM EST for Burke County, Richmond County, Georgia. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 11, 2014, 1:01 PM EST (18:01 UTC)
- Expired
- Jan 11, 2014, 2:00 PM EST
- In force
- 59 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Burke County, GA, Richmond County, GA
The radar
The Charleston,SC radar (KCLX), 109 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 1:30 PM EST | TSTM WND DMG | 1 Sse Augusta, GA | SHERIFF DISPATCH REPORTED A COUPLE OF TREES DOWN ON THE SOUTH SIDE OF AUGUSTA. |
| Jan 11, 1:40 PM EST | TSTM WND DMG | 10 N Waynesboro, GA | SHERIFF DISPATCH REPORTED A COUPLE OF TREES DOWN ALONG HWY 25 NEAR THE RICHMOND COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 11, 11:50 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 472 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
359
WUUS52 KCAE 111801
SVRCAE
GAC033-245-111900-
/O.NEW.KCAE.SV.W.0003.140111T1801Z-140111T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
101 PM EST SAT JAN 11 2014
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHMOND COUNTY IN EAST CENTRAL GEORGIA
NORTHERN BURKE COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 200 PM EST
* AT 1254 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 33 MILES SOUTHWEST OF
HEPHZIBAH...OR 31 MILES SOUTH OF THOMSON...AND MOVING NORTHEAST AT
65 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE WAYNESBORO...
HEPHZIBAH...FORT GORDON AND AUGUSTA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV
TO RELAY SEVERE WEATHER REPORTS.
OR CALL THE NATIONAL WEATHER SERVICE AT
8...0...3...8...2...2...8...1...3...5.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST SATURDAY EVENING
FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 PM EST SATURDAY
AFTERNOON FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA.
&&
LAT...LON 3308 8230 3323 8224 3332 8235 3354 8203
3341 8192 3341 8195 3338 8193 3335 8194
3335 8191 3331 8188 3330 8184 3330 8186
3326 8183 3325 8185 3321 8178 3322 8177
3320 8175 3316 8176 3311 8169 3297 8228
TIME...MOT...LOC 1801Z 231DEG 55KT 3309 8248
$$
SJNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 11:22 AM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Jan 11, 11:22 AM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1122 AM EST SAT JAN 11 2014 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA THIS AFTERNOON. HIGH PRESSURE BEHIND THE FRONT WILL BE OVER OUR REGION SUNDAY. THE HIGH WILL MOVE OFF THE COAST SUNDAY NIGHT. ANOTHER COLD FRONT WILL MOVE INTO THE AREA MONDAY NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... HIGH MOISTURE ASSOCIATED WITH THE STRONG H85 JET AND LIFT WITH THE RIGHT ENTRANCE REGION OF THE H25 JET PLUS CONVERGENCE ALONG THE COLD FRONT SUPPORT CATEGORICAL POPS THIS AFTERNOON. THE NAM AND GFS PLUS SREF MEAN INDICATED GENERAL RAINFALL TOTALS AROUND 0.7 OF AN INCH...BUT WITH PRECIPITABLE WATER NEAR 1.6 OF AN INCH HEAVIER AMOUNTS WILL LIKELY OCCUR IN SOME LOCATIONS. THE NAM DISPLAYS SURFACE-BASED LI/S LOWERING TO -1 TO -2 THIS AFTERNOON. SATELLITE LOOP ALSO SHOWS SOME HOLES IN THE CLOUDS ACROSS THE ERN PORTION OF THE CWA. THIS COULD INCREASE THE INSTABILITY THREAT FOR AREAS MAINLY ACROSS THE ERN MIDLANDS...EAST OF COLUMBIA. THE NAM AND GFS HAVE H85 WINDS NEAR 60 KNOTS. THE MAIN THREAT IS DAMAGING STRAIGHT-LINE WINDS BUT FORECAST HODOGRAPHS ALSO SUPPORT POSSIBLE TORNADOES. 06Z HRRR INDICATES THE MAIN CONVECTIVE LINE WILL BE IN THE FORECAST AREA DURING THE NOON TO 500 PM TIME FRAME. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... DRYING WILL OCCUR BEHIND THE FRONT TONIGHT. THE SHOWER CHANCE WILL DECREASE RAPIDLY FROM WEST TO EAST DURING THE EVENING. HIGH PRESSURE WILL BE OVER THE FORECAST AREA SUNDAY. THE HIGH WILL MOVE OFF THE COAST SUNDAY NIGHT. THE TEMPERATURE GUIDANCE WAS CONSISTENT. TEMPERATURES WILL BE ABOVE NORMAL. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE GFS AND ECMWF DISPLAY MOISTURE ASSOCIATED WITH A COLD FRONT MONDAY NIGHT INTO TUESDAY. THE ECMWF CONTINUES TO INDICATE MORE MOISTURE COMPARED TO THE GFS. CONTINUED CHANCE POPS BECAUSE OF THE MODEL INCONSISTENCY. EXPECT A REINFORCING COLD FRONT WITH LIMITED MOISTURE WEDNESDAY. THE MODELS SHOW DRY RIDGING DOMINATING THURSDAY WITH YET ANOTHER COLD FRONT WILL LITTLE MOISTURE FRIDAY. ABOVE NORMAL TEMPERATURES SHOULD OCCUR AHEAD OF THE FRONT TUESDAY...WITH COOLING TO NEAR OR SLIGHTLY BELOW NORMAL BY THURSDAY. && .AVIATION /16Z SATURDAY THROUGH WEDNESDAY/... RESTRICTIONS DOMINATING THROUGH 12/00Z THEN CONDITIONS IMPROVING. COLD FRONT CONTINUES TO MARCH ACROSS THE SOUTHEAST WITH WSR-88D NETWORK SHOWING SHOWERS AND A FEW THUNDERSTORMS MOVING THROUGH EASTERN GA TOWARD AGS/DNL. WINDS HAVE ALREADY INCREASED AT THE TAF SITES WITH FURTHER INCREASES OVER THE NEXT COUPLE OF HOURS TO AROUND 15 KNOTS WITH GUSTS TO 25 KNOTS BY 16-18Z AT ALL SITES. LIFR AND IFR CONDITIONS EARLIER THIS MORNING HAVE IMPROVED TO MVFR IN MANY AREAS. LATER THIS MORNING AND INTO THE AFTERNOON THUNDERSTORMS REMAIN THE CONCERN...THE BEST CHANCE APPEARS TO BE BETWEEN 17-21Z. WITH THUNDERSTORMS WHICH DEVELOP THE POTENTIAL EXISTS FOR STRONG AND GUSTY WINDS. WIND SHEAR WILL ALSO BE A CONCERN AS LOW LEVEL WINDS WILL BE AROUND 45-50 KNOTS THROUGH THE AFTERNOON. HAVE INCLUDED WIND SHEAR FOR ALL TAF SITES THROUGH THE AFTERNOON. FRONT WILL MOVE OFFSHORE THIS EVENING WITH DRIER AIR BEGINNING TO MOVE IN WITH CONDITIONS RETURNING TO VFR BY 12/01Z AT CAE/CUB/AGS/DNL AND 12/02Z OGB. EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE MONDAY NIGHT THROUGH TUESDAY MORNING IN SHOWERS ASSOCIATED WITH THE NEXT COLD FRONT. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 77
Hazardous weather outlook, Jan 11, 9:49 AM EST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 949 AM EST SAT JAN 11 2014 GAZ040-063-064-SCZ015-018-020-021-025-026-121500- LINCOLN-MCDUFFIE-COLUMBIA-LANCASTER-MCCORMICK-NEWBERRY-FAIRFIELD- EDGEFIELD-SALUDA- 949 AM EST SAT JAN 11 2014 ...SEVERE THUNDERSTORM WATCH 2 IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD. THERE IS A POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS BEGINNING AFTER 10 AM TODAY AND CONTINUING THROUGH THE AFTERNOON. THE MAIN THREAT FROM THESE STORMS WILL BE STRONG DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. GAZ065-077-SCZ016-022-027>031-035>038-041-121500- RICHMOND-BURKE-CHESTERFIELD-KERSHAW-LEXINGTON-RICHLAND-LEE-AIKEN- SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- 949 AM EST SAT JAN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD. THERE IS A POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS BEGINNING AROUND MIDDAY TODAY AND CONTINUING THROUGH THE AFTERNOON. THE MAIN THREAT FROM THESE STORMS WILL BE STRONG DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jan 11, 11:27 AM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1127 AM EST SAT JAN 11 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TSTM WND DMG CHAPPELLS 34.18N 81.87W
01/11/2014 NEWBERRY SC 911 CALL CENTER
SHERIFF DISPATCH REPORTED A COUPLE TREES
DOWN NEAR CHAPPELLS.
&&
NWS COLUMBIA SC
IRIS SYSTEMLocal storm report, Jan 11, 12:01 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1201 PM EST SAT JAN 11 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND DMG LITTLE MOUNTAIN 34.20N 81.41W
01/11/2014 NEWBERRY SC 911 CALL CENTER
SHERIFF DISPATCH REPORTED A COUPLE OF TREES
DOWN IN THE TOWN OF LITTLE MOUNTAIN.
&&
NWS COLUMBIA SC
IRIS SYSTEMLocal storm report, Jan 11, 12:03 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1203 PM EST SAT JAN 11 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND DMG 2 NW PROSPERITY 34.24N 81.56W
01/11/2014 NEWBERRY SC 911 CALL CENTER
SHERIFF DISPATCH REPORTED A COUPLE OF TREES
DOWN BETWEEN NEWBERRY AND PROSPERITY NEAR
COLONY CHURCH ROAD.
&&
NWS COLUMBIA SC
IRIS SYSTEMSpecial weather statement, Jan 11, 12:28 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1228 PM EST SAT JAN 11 2014
GAZ063>065-SCZ015-016-018-020>022-025>028-030-111830-
AIKEN-CHESTERFIELD-COLUMBIA-EDGEFIELD-FAIRFIELD-KERSHAW-LANCASTER-
LEXINGTON-MCCORMICK-MCDUFFIE-NEWBERRY-RICHLAND-RICHMOND-SALUDA-
1228 PM EST SAT JAN 11 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...
MCDUFFIE...COLUMBIA...CHESTERFIELD...EDGEFIELD...FAIRFIELD...
KERSHAW...LANCASTER...LEXINGTON...MCCORMICK...NEWBERRY...RICHLAND...
SALUDA AND AIKEN COUNTIES THROUGH 130 PM EST...
AT 1225 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM LANCASTER SOUTH
CAROLINA TO THOMSON GEORGIA...MOVING EAST AT 40 MPH. THUNDERSTORMS
WITHIN THE LINE ARE MOVING NORTHEAST AT 60 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLOVERVILLE...BATESBURG...BELVEDERE...CHESTERFIELD...CLEARWATER...
EDGEFIELD...ELGIN...HEATH SPRINGS...IRMO...IRWIN...JOHNSTON...
KERSHAW...LANCASTER...LEESVILLE...LEXINGTON...NORTH AUGUSTA...OAK
GROVE...PAGELAND...PROSPERITY...RED BANK...RIDGE SPRING...SALUDA...
ST. ANDREWS...WINNSBORO...AUGUSTA...EVANS...FORT GORDON...
GROVETOWN...HARLEM...MARTINEZ AND THOMSON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 35 TO 45 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&
LAT...LON 3370 8231 3369 8223 3374 8225 3456 8113
3455 8088 3474 8088 3483 8076 3480 7993
3475 7990 3329 8216 3327 8228 3335 8255
3348 8260
TIME...MOT...LOC 1727Z 320DEG 61KT 3468 8056 3344 8251
SJNLocal storm report, Jan 11, 12:45 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1245 PM EST SAT JAN 11 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM TSTM WND DMG 11 NNE WINNSBORO 34.51N 80.99W
01/11/2014 FAIRFIELD SC 911 CALL CENTER
SHERIFF DISPATCH REPORTED TREES DOWN NEAR
I-77 AND HIGHWAY 200.
&&
NWS COLUMBIA SC
IRIS SYSTEMThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 12:14 AM EST | Dense Fog Advisory | CAE | Burke, Columbia, Lincoln, McDuffie, Richmond | 8 hr |
| Jan 11, 12:28 PM EST | Special Weather Statement | CAE | Columbia, McDuffie, Richmond | 62 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.